Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 55, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 28, 2021, 2:23 PM CDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 2:23 PM CDT (19:23 UTC)
- Expired
- Mar 28, 2021, 3:05 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.2
The text
As transmitted.
266
WHUS54 KMOB 281923
SMWMOB
GMZ634-282045-
/O.NEW.KMOB.MA.W.0055.210328T1923Z-210328T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
223 PM CDT Sun Mar 28 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Pensacola Bay Area including Santa Rosa Sound...
* Until 345 PM CDT.
* At 222 PM CDT, thunderstorms were located along a line extending
from near Blackwater Bay Bridge to near Lillian Bridge, moving
southeast at 10 knots. There is also a gust front that will cause
some wind gusts near 30 knots for about 10 to 15 minutes.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Pensacola Bay, Escambia Bay Bridge, East Bay, Escambia Bay,
Pensacola Bay Bridge and Garcon Point Bridge.
LAT...LON 3060 8702 3050 8702 3044 8688 3046 8694
3036 8720 3036 8715 3038 8711 3037 8712
3038 8691 3037 8703 3033 8732 3037 8728
3037 8732 3038 8731 3043 8717 3049 8715
3056 8721 3055 8714
TIME...MOT...LOC 1922Z 302DEG 8KT 3060 8698 3041 8736
HAIL...<.75IN
WIND...>34KTS
$$1 follow-up statement
940
FZUS74 KMOB 282005
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
305 PM CDT Sun Mar 28 2021
GMZ634-282015-
/O.CAN.KMOB.MA.W.0055.000000T0000Z-210328T2045Z/
305 PM CDT Sun Mar 28 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Pensacola Bay Area including Santa Rosa Sound...
The front and thunderstorms have moved out of the area.
LAT...LON 3060 8702 3050 8702 3044 8688 3046 8694
3036 8720 3036 8715 3038 8711 3037 8712
3038 8691 3037 8703 3033 8732 3037 8728
3037 8732 3038 8731 3043 8717 3049 8715
3056 8721 3055 8714
TIME...MOT...LOC 2000Z 302DEG 8KT 3055 8690 3037 8728
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 28, 12:31 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 28, 12:31 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1231 PM CDT Sun Mar 28 2021
.MESOSCALE UPDATE...The first thing is that any severe
thunderstorm threat is quickly ending from the northwest
throughout the day with the passage of a cold front. A cold front
is currently nearing the I-65 Corridor by 1 PM CDT, and will move
out of the area totally by around 4 PM CDT.
Without going into too much complicated reasoning, the greatest
kinematics that would act to further destabilize the mid-level
lapse rates are currently departing to our NE as the deep layer
differential divergence pulls away quickly through Noon. This
includes the tail-end of the 850 hPa jet. This event, as previous
shifts have mentioned is forced by what is going on in the lower
levels and cold pool dynamics will be important for supporting
bowing segments to produce a few isolated severe thunderstorm wind
gusts as the line moves further east during the late morning and
afternoon (i.e., need a balance between the cold pool vorticity
and the ambient horizontal vorticity and if one becomes dominant
over the other, this will almost assuredly keep the bowing
segments below severe limits form a wind gust perspective). We are
already seeing a few bowing segments.
The limiting factors are 1) dry air entrainment for any
developing severe deep convection, 2) a lack of a clear cut
significant mesoscale boundary ahead of the line that would
abruptly force air parcels to their LFCs fast enough to compensate
for the entrainment and 3) as mentioned above, no further
destabilization of mid level lapse rates.
With that being said, there is a time period between Noon and 4
PM, mainly south of the I-65 Corridor when MLCAPES maximize to
respectable values (up to 2500 J/kg) and vertical wind shear
profiles support bowing line segments with sufficient internal
storm- relative flow and ambient horizontal vorticity ahead of the
downdraft modulated cold pools to support some upscale growth
with severe wind gusts up to primarily 60 mph being the main
threat. The tornado threat is exceedingly low but not non-zero.
Any tornado that forms would be likely an EF0/1 - being on the
weaker side. /23 JMM
&&
.NEAR TERM /Now Through Monday/...A positively tilted upper trof
which currently stretches from the Great Lakes into the south
central states splits with much of the upper trof continuing
across the eastern states into the western Atlantic through
tonight. The remaining portion becomes oriented east-west across
the northern Gulf coast states and steadily weakens. An associated
surface low located well to the north has brought a trailing cold
front to near the I-65 corridor, and the front continues through
the remainder of the forecast area this afternoon. With the upper
trof structure weakening/splitting, forcing along the advancing
front weakens this afternoon, which is reflected well in
Convective Allowing Models (CAMS). Much drier deep layer air flows
into the region in the wake of the front along with a dome of
surface high pressure building into the region. The surface high
becomes centered over the easternmost states Monday afternoon
which allows for northeasterly surface winds over the forecast
area to become easterly to southeasterly. Dry conditions prevail
over the area by early this evening, and this continues through
Monday. Lows tonight will be cooler in the wake of the front and
range from the lower 40s well inland to around 50 at the coast.
Highs on Monday will be in the upper 60s to lower 70s. A High Risk
of rip currents continues through this afternoon, after which a
moderate risk of rip currents is in effect. /29
&&
.AVIATION...
18Z issuance...A cold front currently located close to the I-65
corridor will advance eastward and exit east of Destin, FL near 4
pm CDT. Southwest winds around 10 knots ahead of the front switch
to the northwest at 10 to 15 knots with gusts to 25 knots in the
wake of the front. A line of showers and storms will accompany the
frontal passage. MVFR to VFR ceilings ahead of the front will be
followed by predominately MVFR ceilings in the wake of the front
which soon improve to VFR west of I-65, then improve to VFR east
of I-65 late this afternoon into the early evening hours. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 3 PM this afternoon to 10 AM CDT
Monday for GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 28, 9:55 AM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
955 AM CDT Sun Mar 28 2021
ALZ052-MSZ067-076-281545-
Washington AL-Greene MS-Wayne MS-
955 AM CDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
WASHINGTON...SOUTHEASTERN WAYNE AND NORTHERN GREENE COUNTIES UNTIL
1045 AM CDT...
At 955 AM CDT, the strong thunderstorm was located over Buckatunna,
or 12 miles southeast of Waynesboro, moving east at 55 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry, State
Line, Buckatunna and Fruitdale.
LAT...LON 3168 8858 3170 8832 3170 8809 3165 8809
3159 8807 3159 8803 3157 8802 3157 8804
3156 8802 3153 8794 3150 8791 3144 8793
3142 8791 3141 8793 3141 8791 3138 8789
3134 8790 3134 8792 3132 8793 3133 8884
TIME...MOT...LOC 1455Z 273DEG 49KT 3151 8856Special weather statement, Mar 28, 10:47 AM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service Mobile AL 1047 AM CDT Sun Mar 28 2021 ALZ052-053-055-262-281630- Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL- 1047 AM CDT Sun Mar 28 2021 ...A LINE OF THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN MONROE...NORTH CENTRAL BALDWIN...CENTRAL WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 1130 AM CDT... At 1045 AM CDT, thunderstorms were located along a line extending from 8 miles north of Jackson to 6 miles east of Chatom to 4 miles northwest of Deer Park, and moving east at 40 mph. Wind gusts of 40 to 50 mph will be possible with these storms. Locations impacted include... Jackson, Grove Hill, Wagarville, Leroy, Whatley, Tibbie, Beatrice and McIntosh. LAT...LON 3175 8709 3121 8767 3122 8843 3174 8776 TIME...MOT...LOC 1545Z 265DEG 33KT 3163 8791 3146 8815 3128 8835
Special weather statement, Mar 28, 11:52 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
1152 AM CDT Sun Mar 28 2021
ALZ055>057-281730-
Monroe AL-Conecuh AL-Butler AL-
1152 AM CDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...CENTRAL MONROE AND CONECUH COUNTIES UNTIL 1230
PM CDT...
At 1152 AM CDT, the strong thunderstorm was located over Peterman, or
5 miles east of Monroeville, moving east at 45 mph.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Monroeville, Evergreen, Frisco City, Peterman, Georgiana, McKenzie,
Excel, Beatrice, Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3136 8669 3137 8761 3156 8739 3174 8738
3174 8670 3152 8669 3152 8670 3146 8670
TIME...MOT...LOC 1652Z 271DEG 39KT 3156 8723Special weather statement, Mar 28, 12:30 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
1230 PM CDT Sun Mar 28 2021
ALZ056>060-281815-
Conecuh AL-Butler AL-Escambia AL-Covington AL-Crenshaw AL-
1230 PM CDT Sun Mar 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BUTLER...SOUTHERN CRENSHAW...ESCAMBIA...CONECUH
AND NORTHERN COVINGTON COUNTIES UNTIL 115 PM CDT...
At 1229 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Georgiana to 5 miles east of I65 And
AL 21, and moving east at 35 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Andalusia, Brewton, Evergreen, Luverne, McCullough, East Brewton,
Georgiana, Brantley, McKenzie, River Falls, Castleberry, Red Level,
Rutledge, Dozier, Repton, Heath, Gantt, Glenwood, I65 And US 84 and
I65 And AL 113.
LAT...LON 3153 8616 3153 8620 3149 8619 3108 8664
3109 8762 3111 8762 3174 8683 3173 8615
3166 8615 3166 8616 3165 8616 3163 8618
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1729Z 277DEG 31KT 3168 8660 3112 8738Special weather statement, Mar 28, 1:14 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
114 PM CDT Sun Mar 28 2021
ALZ056>060-264-FLZ201-203-205-281915-
Baldwin Central AL-Conecuh AL-Butler AL-Escambia AL-Covington AL-
Crenshaw AL-Escambia Inland FL-Okaloosa Inland FL-
Santa Rosa Inland FL-
114 PM CDT Sun Mar 28 2021
...A LINE OF THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...EAST CENTRAL BALDWIN...SOUTHERN
CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...
NORTHWESTERN OKALOOSA...SANTA ROSA AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 215 PM CDT...
At 113 PM CDT, intensifying thunderstorms were located along a line
extending from 3 miles south of Glenwood to 10 miles west of Molino,
and moving east at 30 mph.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
these storms.
Locations impacted include...
Andalusia, Milton, Opp, Brewton, Century, Flomaton, East Brewton,
Molino, Brantley, River Falls, Jay, Red Level, Dozier, Heath, Gantt,
Glenwood, Pollard, Riverview, Point Baker and Roeville.
LAT...LON 3153 8620 3119 8619 3063 8698 3067 8773
3169 8643 3169 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1813Z 281DEG 24KT 3162 8615 3072 8750Special weather statement, Mar 28, 2:08 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sun Mar 28 2021
ALZ059-060-FLZ203-205-281945-
Escambia AL-Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
208 PM CDT Sun Mar 28 2021
...A LINE OF THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHERN COVINGTON...OKALOOSA AND NORTHERN
SANTA ROSA COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, thunderstorms, some intense, were located along a
line extending from 8 miles north of Samson to Milton, and moving
southeast at 30 mph.
Half inch hail and wind gusts of 45 to 55 mph will be possible with
these storms.
Locations impacted include...
Crestview, Opp, Florala, Baker, Laurel Hill, Lockhart, Roeville and
Point Baker.
LAT...LON 3100 8619 3099 8639 3061 8639 3065 8724
3078 8702 3100 8694 3132 8620
TIME...MOT...LOC 1907Z 301DEG 25KT 3123 8610 3065 8703The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:55 AM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Mar 28, 10:47 AM CDT | Special Weather Statement | MOB | Clarke, Monroe | 43 min |
| Mar 28, 11:52 AM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 38 min |
| Mar 28, 12:30 PM CDT | Special Weather Statement | MOB | Conecuh, Crenshaw, Escambia | 45 min |
| Mar 28, 1:14 PM CDT | Special Weather Statement | MOB | Covington | 61 min |
| Mar 28, 2:08 PM CDT | Special Weather Statement | MOB | Santa Rosa | 37 min |
| Mar 28, 2:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| Mar 28, 9:22 AM CDT | Special Weather Statement | MOB | Wayne | 38 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.